International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Call for Papers | Fully Refereed | Open Access | Double Blind Peer Reviewed

ISSN: 2319-7064


Downloads: 70 | Views: 226

Case Studies | Pediatrics | Indonesia | Volume 9 Issue 11, November 2020


Cisplatin Chemotherapy for Hepatoblastoma Induced a Carpopedal Spasm due to Hypocalcemia and Hypomagnesemia: A Case Report

I Made Samitha Wijaya | Ketut Ariawati | AANKP Widnyana


Abstract: A two-year-old boy occurs carpopedal spasm seven days after cisplatin and doxorubicin chemotherapy. The physical examination was showed adduction of the thumb over the palm, followed by flexion of the metacarpophalangeal, extension of the interphalangeal, adduction of the hyperextended all fingers, and flexion of the wrist and elbow on both hand. Laboratory data was significant for calcium 5.1 mg/dL (normal, 8.8-10.8 mg/dL) and magnesium 0.46 mg/dL (normal, 1.5-2.5 mg/dL). An electrocardiogram showed sinus rhythm with a rate of 150, normal PR interval, and a normal QTc interval. Other laboratory data showed intact parathyroid hormone (PTH) 33.9 pg/mL (normal, 10-55 pg/mL), total serum 25 (OH) -vitamin D of 26.9 ng/mL (normal, 31-60 ng/mL) and calcium urine 5.23 mmol/24 hour (normal, 2.5-4.5 mmol/24 hour). The patient had received a 2300 mg total of intravenous magnesium sulfate and 8300 mg of intravenous calcium gluconate. There was a complete resolution of his clinical symptoms by hospital day three, but the laboratory data still had an imbalance electrolyte. The patient was treated until sixteen days, and the last electrolyte result showed serum calcium 5.6 mg/dL and serum magnesium 0.95 mg/dL when the patient discharge from the hospital. The patient had to continue oral supplementation at discharge. This case emphasizes the importance of the observation side effect of cisplatin and doxorubicin, mostly increase in higher cumulative dose. The patients receiving cisplatin and doxorubicin chemotherapy should be had calcium and magnesium supplement after therapy. An additional oral medication at the time of administration may be given to these patients due to recurrent symptomatic hypocalcemia and hypomagnesemia after chemotherapy.


Keywords: cisplatin, carpopedal spasm, hypocalcemia, hypomagnesemia


Edition: Volume 9 Issue 11, November 2020,


Pages: 1099 - 1102


How to Download this Article?

Type Your Valid Email Address below to Receive the Article PDF Link


Verification Code will appear in 2 Seconds ... Wait

Top